Lobular breast cancer metastasis to uterus during adjuvant tamoxifen treatment: A case report and review of the literature.


Aytekin A., Bilgetekin I., Ciltas A., Ogut B. , Coskun U., Benekli M.

Journal of cancer research and therapeutics, vol.14, no.5, pp.1135-1137, 2018 (Journal Indexed in SCI Expanded) identifier identifier identifier

  • Publication Type: Article / Letter
  • Volume: 14 Issue: 5
  • Publication Date: 2018
  • Doi Number: 10.4103/0973-1482.187235
  • Title of Journal : Journal of cancer research and therapeutics
  • Page Numbers: pp.1135-1137
  • Keywords: Adjuvant treatment, breast cancer, lobular carcinoma, tamoxifen, uterine metastasis, FEMALE GENITAL-TRACT, UTERINE CORPUS, CARCINOMA, THERAPY, PATIENT

Abstract

Tamoxifen plays a critical role in the treatment of hormone receptor-positive breast cancer. Despite these great benefits against breast cancer, tamoxifen increases the risk of endometrial pathologies such as endometrial hyperplasia, polyp, and neoplasms because of agonistic effect on endometrial tissues. Therefore, gynecologic follow-up should be carried out during tamoxifen treatment. Uterine tumors are frequently detected as the result of presentation with abnormal uterine bleeding. In addition, genital tract's metastases from distant primary tumors can present with abnormal uterine bleeding. Therefore, it is important to determine whether the uterine mass is metastatic or primary because different treatment modalities are used for them. In this context, breast carcinomas are the most frequent metastatic tumors, particularly invasive lobular carcinoma. Here, we report an invasive lobular carcinoma case that presented with abnormal uterine bleeding while receiving tamoxifen therapy and has metastasize in the uterus.